Thunderstorm Wind, Chase
- When
- July 6, 8:40 PM MST
- Where
- Chase County, (Iml)imperial Arpt
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.520, -101.620
Collapsing thunderstorms across southwest Nebraska produced strong winds at Imperial during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Collapsing thunderstorms across southwest Nebraska produced strong winds at Imperial during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 6, 12:58 PM MST, 7 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT MON JUL 6 2009 .DISCUSSION... ISOLATED THUNDERSTORMS ARE DEVELOPING A LITTLE LATER AND FARTHER WEST ACROSS EASTERN WY THIS AFTN AS THE CAP IS A BIT STRONGER AND THE UPPER LEVEL DISTURBANCE IS FARTHER WEST...SLOWLY EMERGING FROM THE CNTL ROCKIES. THIS NAM IS BRINGING THIS DISTURBANCE ACROSS THE WRN HALF OF THE FCST AREA TONIGHT AND THROUGH THE ERN ZONES TUESDAY MORNING. IT SEEMS CONCEIVABLE FOR THE DISTURBANCE TO REMAIN INTACT AS IT CROSSES THE FCST AREA SO ISOLATED SHOWERS AND THUNDERSTORMS ARE FCST TONIGHT THROUGH TUESDAY MORNING. SPC HAS SUGGESTED ISOLATED TO PERHAPS SCATTERED SEVERE STORMS LATE TUESDAY AFTN AND EVENING. THE AREA OF CONCERN IS ALONG AND EAST OF HIGHWAY 83 WITH THE GREATEST INSTABILITY ACROSS NERN ZONES. LOW PRESSURE WILL FORM ACROSS WRN NEB TUESDAY AFTN FOCUSING INSTABILITY AT THE TRIPLE PT OF THE SFC LOW NEAR KANW. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. CAPE WILL APPROACH 4000 J/KG AND WINDS ALOFT COULD BE SUFFICIENT FOR SUPER CELL DEVELOPMENT. A WEAK PACIFIC COLD FRONT WILL APPROACH THE FCST AREA LATE WEDNESDAY. A DRYLINE BULGE AHEAD OF THE FRONT ACROSS NORTH CNTL NEBRASKA WILL ACT AS A FOCUS FOR ISOLATED SEVERE STORMS LATE IN THE AFTN AND EVENING. A STRONG CAP WILL BE IN PLACE INHIBITING STORM DEVELOPMENT BUT CAPE IS EXPECTED TO REACH CLOSE TO 5000 J/KG WITH 40 TO 50 KTS OF BULK SHEAR. ISOLATED SUPER CELL STORMS COULD FIRE ALONG THE DRYLINE WHICH WILL BE NEAR HIGHWAY 83. MORE ISOLATED STORMS COULD DEVELOP LATE THURSDAY AS THE COLD FRONT DROPS THROUGH WRN NEB AND INTO CNTL NEB. THE AREA OF CONCERN CLIPS THE ERN EDGES OF THE FCST AREA AND IS FOCUSED MOSTLY EAST OF THE FCST AREA. EXTENDED FCST...OVERALL THE GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT SUGGESTING HIGHS MOSTLY IN THE 80S TO NEAR 90. MOST OF THE RAINFALL IN THIS PATTERN IS EXPECTED TO FALL ACROSS THE NRN PLAINS AND THE UPPER MIDWEST. THE MODELS SUGGEST A SIGNIFICANT CAP WILL BE IN PLACE ACROSS THE CNTL PLAINS LIMITING RAINFALL. DEW PTS WILL BE IN THE MID 60S PRODUCING VERY UNSTABLE ATMOSPHERIC CONDITIONS BUT THE BEST FORCING IS EXPECTED TO BE NORTH OF THE FCST AREA. FRIDAY THROUGH SUNDAY...NO REAL CHANGE TO THE FCST THINKING. THE COLD FRONT WILL DROP SOUTH INTO KS OR CLOSE TO THE NEB-KS BORDER AND ACT AS A FOCUS FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. THE GFS AND ECMWF INDICATE CAPE VALUES OF 2000 TO 4000 J/KG EACH AFTN AND WINDS ALOFT WILL REMAIN STRONG THE NRN PERIPHERY OF THE UPPER LEVEL RIDGE REMAINS ACROSS NEB. THIS SUGGESTS THE POTENTIAL FOR ISOLATED SUPER CELL STORMS LATE IN THE DAY OR AT NIGHT. MONDAY...AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE NRN ROCKIES. THIS SHOULD LIFT THE COLD FRONT NORTH WITH TEMPERATURES WARMING SOMEWHAT. PCPN CHANCES ARE UNCERTAIN. && .AVIATION... EXPECTING MOSTLY VFR CONDITIONS FOR THE NEXT 24 HOURS. THE ONLY EXCEPTION WOULD BE INVOF ANY ISOLATED THUNDERSTORM ACTIVITY THAT MAY DEVELOP LATE THIS AFTERNOON AND INTO THIS EVENING. ANY SUCH ACTIVITY SHOULD BE QUITE ISOLATED...AND DID NOT INCLUDE ANY MENTION IN THE TAF/S. OTHERWISE...FOR BOTH KLBF AND KVTN...LOOK FOR SOME INCREASE IN MID AND HIGH LEVEL CLOUDINESS THIS EVENING...ALONG WITH SOUTH WINDS 10 TO 15 KTS. THESE CONDITIONS SHOULD PREVAIL THROUGH 18Z TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/BT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT MON JUL 6 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT MON JUL 6 2009 /228 PM MDT MON JUL 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN WYOMING LATE THIS AFTERNOON...ARE EXPECTED TO DRIFT SOUTHEAST INTO PARTS OF WESTERN NEBRASKA THIS EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE ALONG AND WEST OF A RUSHVILLE TO IMPERIAL LINE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS WITH ANY STORM THAT BECOMES SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE...AND AN ASSOCIATED SURFACE TROUGH...WILL MOVE INTO CENTRAL NEBRASKA BY TUESDAY AFTERNOON. THIS SURFACE TROUGH WILL BECOME THE FOCUS FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT BY LATE TUESDAY AFTERNOON. WIND SHEAR AND INSTABILITY WILL BE SUCH...THAT IF STORMS DEVELOP...THEY WILL QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A VALENTINE...TO NORTH PLATTE...TO BENKELMAN LINE. A STATIONARY FRONT WILL MEANDER BACK AND FORTH ACROSS THE AREA WEDNESDAY THROUGH SUNDAY...ALONG WITH PERIODIC CHANCES FOR THUNDERSTORMS. WIND SHEAR AND INSTABILITY WILL SUPPORT AT LEAST A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS. LATER OUTLOOKS WILL DETERMINE THE BEST AREA FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The Goodland radar (KGLD), 128 km away, was scanning. The volume nearest the first event began at 03:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169773.